Alert archive / Washington / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 16, 2018, 2:25 PM PDT. It took effect at Jul 17, 2018, 1:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2018, 2:25 PM PDT (21:25 UTC)
- In effect from
- Jul 17, 2018, 1:00 PM PDT
- Expired
- Jul 18, 2018, 10:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
085 WWUS86 KOTX 162125 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 225 PM PDT Mon Jul 16 2018 ...Hot Dry and Windy Conditions Tuesday and Wednesday... .Hot and dry conditions coupled with gusty westerly winds will create hazards fire weather conditions in central Washington on Tuesday and Wednesday. Temperatures will be near 100 degrees with relative humidites around 15 percent. Cooler and moister air will bring up the humidites in the Kittitas Valley on Wednesday so the Red Flag Warning will only be for Tuesday afternoon and evening. Elsewhere the warning will continue for Tuesday afternoon through Wednesday evening. WAZ676-171400- /O.NEW.KOTX.FW.W.0006.180717T2000Z-180718T0300Z/ East Washington South Central Cascade Valleys (Zone 676)- 225 PM PDT Mon Jul 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 8 PM PDT Tuesday. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 11 to 20 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-677-171400- /O.NEW.KOTX.FW.W.0006.180717T2300Z-180719T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 225 PM PDT Mon Jul 16 2018 ...RED FLAG WARNING IN EFFECT FROM 4 PM TUESDAY TO 10 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 4 PM Tuesday to 10 PM PDT Wednesday. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin and Fire Weather Zone 677 East Washington Central Cascade Valleys. * Winds: West 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 8 to 20 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
122 WWUS86 KOTX 171315 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 615 AM PDT Tue Jul 17 2018 ...Hot Dry and Windy Conditions Today and Wednesday... .Hot and dry conditions coupled with gusty westerly winds will create hazardous fire weather conditions in central Washington today and Wednesday. Temperatures will be near 100 degrees with relative humidites around 15 percent. Cooler and moister air will bring up the humidites in the Kittitas Valley on Wednesday so the Red Flag Warning will only be for Tuesday afternoon and evening. Elsewhere the warning will continue through Wednesday evening. WAZ676-180300- /O.CON.KOTX.FW.W.0006.180717T2000Z-180718T0300Z/ East Washington South Central Cascade Valleys (Zone 676)- 615 AM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE KITTITAS VALLEY... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys. * Winds: West 10 to 20 mph. Gusts up to 25 mph in the afternoon increasing to 30 mph during the evening. * Relative Humidities: 8 to 20 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ673-677-180300- /O.CON.KOTX.FW.W.0006.180717T2300Z-180719T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 615 AM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin and Fire Weather Zone 677 East Washington Central Cascade Valleys. * Winds: West 10 to 20 mph. Gusts up to 25 mph today and up to 30 mph Wednesday. * Relative Humidities: 8 to 20 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
453 WWUS86 KOTX 180258 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 758 PM PDT Tue Jul 17 2018 ...Very Warm, Dry and Windy Conditions continue Wednesday... .Very warm and dry conditions coupled with gusty westerly winds will create hazardous fire weather conditions for parts of central Washington through this evening and again Wednesday afternoon and evening. Daytime highs for Wednesday will be in the 90s with relative humidites around 15 percent under the gusty winds. These conditions will raise fire concerns with the potential for increased fire spread. WAZ676-180400- /O.EXP.KOTX.FW.W.0006.000000T0000Z-180718T0300Z/ East Washington South Central Cascade Valleys (Zone 676)- 758 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY IN THE KITTITAS VALLEY... Despite the gusty west winds, cooler and moister air will raise humidites in the Kittitas Valley overnight and Wednesday. $$ WAZ673-677-181400- /O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 758 PM PDT Tue Jul 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 20 mph with gusts up to 25 mph, especially through this evening and then again Wednesday afternoon and evening. * Relative Humidities: 8 to 20 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
302 WWUS86 KOTX 181218 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 518 AM PDT Wed Jul 18 2018 ...Warm, Dry and Windy Conditions today... .Very warm and dry conditions coupled with gusty westerly winds will create hazardous fire weather conditions for parts of central Washington through this evening. Daytime highs will be in the 90s with relative humidites around 15 percent under the gusty winds. These conditions will raise fire concerns with the potential for increased fire spread. WAZ673-677-182300- /O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 518 AM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL WASHINGTON CASCADE VALLEYS AND THE WESTERN COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 20 mph with gusts up to 25 mph, especially through this evening and then again Wednesday afternoon and evening. * Relative Humidities: 8 to 23 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and very warm temperatures can contribute to extreme fire behavior. && $$
079 WWUS86 KOTX 182115 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 215 PM PDT Wed Jul 18 2018 ...Warm, Dry and Breezy conditions continue... .Warm and dry conditions coupled with gusty westerly winds will create hazardous fire weather conditions for parts of central Washington during the afternoon and evenings through Friday. These conditions will raise concerns for increased fire spread potential. WAZ673-677-191400- /O.NEW.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/ /O.NEW.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/ /O.CON.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 215 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM LATE MORNING UNTIL EARLY EVENING TODAY THROUGH FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADE VALLEYS AND THE WESTERN PORTION OF THE COLUMBIA BASIN... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM PDT Thursday and Friday. This is in addition to a Red Flag Warning which remains in effect until 10 PM PDT this evening. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 20 mph with gusts up to 25 mph. * Relative Humidities: 12 to 22 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-191400- /O.NEW.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/ /O.NEW.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- 215 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY AND FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM PDT Thursday. A Red Flag Warning has also been issued from 11 AM to 9 PM PDT Friday. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 13 to 31 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
189 WWUS86 KOTX 190455 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 955 PM PDT Wed Jul 18 2018 ...Warm, Dry and Breezy weather continue through the work week... .Warm and dry conditions coupled with gusty westerly winds will create hazardous fire weather conditions for parts of central Washington during the afternoon and evenings Thursday and Friday. These conditions will raise concerns for increased fire spread potential. WAZ673-677-191300- /O.EXP.KOTX.FW.W.0006.000000T0000Z-180719T0500Z/ /O.CON.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/ /O.CON.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Central Cascade Valleys (Zone 677)- 955 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADE VALLEYS AND THE WESTERN PORTION OF THE COLUMBIA BASIN... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON CENTRAL CASCADE VALLEYS AND THE WESTERN PORTION OF THE COLUMBIA BASIN... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 15 mph with gusts up to 25 mph. * Relative Humidities: 11 to 21 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-191300- /O.CON.KOTX.FW.W.0007.180719T1700Z-180720T0400Z/ /O.CON.KOTX.FW.W.0008.180720T1800Z-180721T0400Z/ East Washington South Central Cascade Valleys (Zone 676)- 955 PM PDT Wed Jul 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS... * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 13 to 25 percent. * Impacts: Gusty winds and low relative humidity on dry fuels will promote rapid fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 16, 10:39 AM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 16, 10:39 AM PDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1039 AM PDT Mon Jul 16 2018
.SYNOPSIS...
Today and tomorrow will be hot with mid to upper 90s common across
the Inland Northwest. A Heat Advisory is in effect for Moses
Lake, Omak and Wenatchee where triple digit heat is expected today
and tomorrow. Temperatures won't be as hot Wednesday through
Friday, but will remain above average. The potential for a cold
front over the weekend may bring readings down close to normal.
&&
.DISCUSSION...
Low pressure system over northeast Oregon is slowly moving to the
east, but mid/high clouds from it are spreading north into our
forecast area. These clouds will be thinning as the move north
through the rest of the day and this evening, interrupting an
otherwise blue sky. Otherwise we're looking at a hot day across
the region, with the hottest weather in central Washington.
Temperatures tomorrow will be similar before cooling arrives on
Wednesday. RJ
&&
.AVIATION...
18Z TAFS: VFR weather for the area through the next 24 hours.
Mid/high clouds will spread over the area from the south. Winds
will be generally light with the usual day/evening wind shifts.
RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 95 66 95 62 90 60 / 0 0 0 0 0 0
Coeur d'Alene 94 60 94 58 88 56 / 0 0 0 0 0 0
Pullman 93 61 94 57 89 56 / 0 0 0 0 0 0
Lewiston 99 67 101 65 96 63 / 0 0 0 0 0 0
Colville 97 58 98 56 94 55 / 0 0 0 0 0 10
Sandpoint 91 55 92 53 87 53 / 0 0 0 0 0 10
Kellogg 91 57 91 56 86 54 / 0 0 0 0 0 0
Moses Lake 101 61 101 60 95 59 / 0 0 0 0 0 0
Wenatchee 100 69 99 66 94 63 / 0 0 0 0 0 0
Omak 100 64 101 62 96 59 / 0 0 0 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Heat Advisory from 2 PM this afternoon to 8 PM PDT Tuesday for
Moses Lake Area-Okanogan Valley-Upper Columbia Basin-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Jul 16, 5:02 AM PDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 502 AM PDT Mon Jul 16 2018 WAZ034-035-041-043-044-171215- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Okanogan Valley-Waterville Plateau- 502 AM PDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY through Tuesday Very hot temperatures are expected through Tuesday. Mid 90s to lower 100s will lead to heat related hazards such as dehydration and heat stress. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY No hazardous weather is expected at this time. IDZ001>004-026-027-WAZ031>033-036>038-042-171215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 502 AM PDT Mon Jul 16 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
Nearby
Red Flag Warnings in Washington, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.